MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS
Catalog Number 816022100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a patient sample with anti-d showed a false negative reaction with cell #4 of biotest cell-i11 plus.The customer performed the manual tube testing with the enhancement of polyethylene glycol (peg).The customer was not able to provide a date of event.The customer returned the patient sample that had caused a false negative test result and also the supposedly defective product for investigational testing.Testing in our quality control laboratory is still ongoing.Additionally our quality control laboratory tested the complaint sample in parallel to the retention sample with different samples and controls including anti-d.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the defective lot of biotest cell-11 plus functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample with anti-d showed a false negative reaction with cell #4 of biotestcell-i11 plus.The customer performed the manual tube testing with the enhancement of polyethylen glycol (peg).The customer returned the patient sample that had caused false negative results and also the supposedly defective product biotestcell-i11 plus for investigational testing.Our quality control laboratory tested the allegedly defective sample in parallel to their retain sample with different samples and controls including anti-d.All positive and negative reactions were correct.We did not observe any false negative reaction.The antigenicity of cell#4 was not weakened.Additional testing of the provided sample by quality control confirmed that the patient does not have an anti-d but we found a weak anti-c when testing with enzyme treated cells.Testing by our quality control laboratory confirmed the correct functionality of the allegedly defective lot biotestcell-11 plus.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.In the menatime the customer called to say that an handling error happened when they performed their testing of the samples.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS
Common Device Name
BIOTESTCELL I11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6709794
Report Number9610824-2017-00045
Device Sequence Number16478483
Product Code KSZ
UDI-Device Identifier07611969952441
UDI-Public(01)07611969952441(17)170703(10)8719011-00
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2017
Device Catalogue Number816022100
Device Lot Number8719011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1